Swelling with CIDP/GBS
AnonymousJuly 27, 2009 at 3:11 pm
I want to know how many people have swelling in their hands and or feet because of CIDP or GBS.
I was told in 2007 that I had a severe case of Tendinitis then I was losing my hearing which I think was because of the CIDP. That summer I had IVIG which I feel didn’t help but I also Prednisone which helped everything but I wasn’t on it long enough to get all the improvements I could have had.
My Neurologist then said the swelling in my hands had nothing to do with my CIDP. But after talking to somebody on this forum who has GBS and who got swelling also makes me think that my Neurologist is wrong. So if I hear more people have swelling in there hands and or feet then I can tell her that. My hands are starting to hurt as bad as they did 2 years ago and I still have swelling in my hands from that time. But there is times at night I find they are more swollen. Also since my testing last week showed I am getting worse then when my Neurologist calls me about the results I want to be able to tell her about me not being the only one with swelling in my hands
AnonymousJuly 27, 2009 at 10:37 pm
My ankles swell, sometimes my hands as well. I have good fluid days, and bad fluid days. I don’t think it is CIDP related. The nerve pathways are one system, and circulatory another.
I have tinnitus (high pitched ringing) in my ears. the volume varies from time to time. Many times when the volume and frequency is greater, it leads me to a downturn health wise, My neuro says they are not related, OK, I like the “signal”. It is pretty accurate.
I used to think I had plantar fascitis, but I have never heard of a case that has lasted nine or ten years. I think that the advancing CIDP has disturbed my muscle function, which has caused the tendons to draw and become less flexible. Now, if I try to actively stretch, it pains me greatly.
Most of my ailments are not a part of CIDP. What part goes hand in hand WITH CIDP? different things for different folks, but you do see a lot of them together.
AnonymousJuly 27, 2009 at 11:31 pm
My hands were never swollen, but my feet sure are. I have to buy WW shoes so that they fit over the swelling. The whole foot swells and also around ankle. Yes, my feet are swollen because of CIDP, but I was told it’s because I sit in a wheelchair and my feet are in a down position.
AnonymousJuly 28, 2009 at 12:40 am
Thanks Liz and Dick. The reason I asked because my DR 2 years ago didn’t believe they were related but having the same issues this year and the fact I just found out I am in a relapse made me realized it is related. I knew I wanted Prednisone as the IVIG didn’t work for me before and all the DRs I talk to don’t want to give that drug and I didn’t know my Neurologist thoughts on that drug.
So I wanted all the information I would need to prove my point to my DR. But she did call and say I am getting worse and is letting me have the Prednisone. So further down the road if I get the same symptoms then I can point it out to her that my symptoms are back and hopefully she will believe me next time.
A few weeks ago in her office she thought I was fine but ordered the nerve test for me as I was upset that I didn’t get it that day and I knew something was wrong.
AnonymousJuly 28, 2009 at 6:53 am
Sorry you’re in a relapse Sue. Glad your neuro is acting on it at your insistance. Way to advocate for yourself!
I have swelling in my hands, feet and sometimes arms and legs too. I’m really swollen right now, to the point of added pain-different then my normal pain. Can’t wait to see my dr tomorrow.
Although I can’t say 100% is from cidp/gbs, due to the fact I have circulatory problems also. Take care.
AnonymousJuly 28, 2009 at 4:13 pm
I had GBS and have swelling in my hands and feet and on days when I am on my feet a lot the whole leg swells. I have never considered this GBS related though. It very well may be but I can’t say for sure. As Dick said, we have so many health issues and how do we decide what is GBS/C
OIDP related and what is not. I think our bodies have had a huge onslaught with our illness and that it has impacted all areas of the body.
I think our bodies are reacting to the “trauma” this illness has put on our lives. Take care and hope the Pred helps.
AnonymousJuly 28, 2009 at 4:19 pm
I was told 2 years ago the swelling in my hands was from tendinitis but I never had Tendinitis before that time and I have been working at the same place since 1984. I got my CIDP in the fall of 2004 so now that the same symptoms are coming back I know it’s from the CIDP.
Also yes I hope the Prednisone works. It worked before by the 8th day I saw improvements.
AnonymousJuly 29, 2009 at 3:29 pm
CIDP definitely affects the circulatory system.
When I was having a normal visit with my Primary Care doc, he saw the swelling in my feet. He told me it was “blood settling” in my feet, to explain it simply to me, as he said that the nerves help control the circulatory system, and when CIDP attacks the nerves, the circulatory system is affected. The blood pools when the circulatory system is affected and slowed down.
I have tachycardia, but nothing wrong with my heart. I have been told by a cardiologist, as well as my neuro and PCP, that it is because my CIDP attacked my autonomic system, (as proven with a skin biopsy showing small fibre atrophy), and the nerves control the heart, and the CIDP affected those nerves.
Hope this helps…
AnonymousJuly 29, 2009 at 8:51 pm
Remember that the prednisone is also a steroid. It will act powerfully on the swelling of the tendon (tendonitis). Many Dr.s will perscribe cortico-steroids like cortisone and prednisone for recovery of these types of injuries as well.
So the prednisone will kill two birds with one stone, although they are different causes.
AnonymousJuly 29, 2009 at 10:19 pm
2 years ago I was told the symptoms in my hands were tendinitis but it never really went away but it improved and my hearing was affected and actually my hearing last year improved even more then in 2007 but in a few months that all changed.
So all the problems are coming back and my CIDP is worse. It was Sept 2 2008 when I had my last nerve testing and it didn’t get worse and my hearing was in Oct 2008 and it improved. But all of the sudden everything is going downhill at the same time. To me that is to much coincidence.
Also I tried 7 different pill for my Tendinitis and none of then work but my 8th pill the Prednisone worked. So I will see when I go for my followup on Aug 26 where I stand with my CIDP.
Thanks for you help
AnonymousAugust 1, 2009 at 12:58 am
The symptoms you have may not be “caused” by the CIDP, or may not be the cause OF CIDP.
They probably are indicators that something is changing. My last nerve study also showed only slight changes, but my pain has changed significantly, and my functionality has gotten worse. I do less and hurt more.
CIDP puts such a strain on our bodies. When it goes haywire, it affects other things. I very much dislike the tinnitus, but it is a great predictor for me. When my ears get worse, the CIDP soon follows. I don’t think the CIDP caused the tinnitus or vis-a-versa, but I like the heads up.
I do believe that the nerve dysfunction has affected some muscle groups, and I suffer pain from it. I am glad the prednisone gives you some relief.
I hope the rest of the summer is kind to you.
AnonymousAugust 1, 2009 at 1:28 am
[QUOTE]CIDP puts such a strain on our bodies. When it goes haywire, it affects other things. I very much dislike the tinnitus, but it is a great predictor for me. When my ears get worse, the CIDP soon follows. I don’t think the CIDP caused the tinnitus or vis-a-versa, but I like the heads up[/QUOTE] I like the heads up also now I know the signs.
Dick I had tinnitus before my CIDP in my left ear but since my CIDP my hearing goes up and down in both ears. This year my hearing was the first thing I noticed getting bad when last October it was better then the previous year. So in the space of a few months the first sign showed up. So once I am in remission again then I will keep an eye out for the signs that the CIDP is active again.
I wish there was a way the DRs could help you get better. I know when I started taking Prestiq for my major depression it helped with my nerve pains but now that the pain is getting worse well I am also taking the Lyrica again.
The Prednisone worked 2 years ago I hope it does this time. Today is the first day I feel heat in my feet on the inside because of the Prednisone. So hopefully it will work this time.
I hope the summer is kind to you also and the Drs can help you in anyway.
You Take Care
You must be logged in to reply to this topic.